MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534220
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event was approximated to (b)(6) 2020 based on the date the manufacturer became aware of the event initial reporter phone: (b)(6).(b)(4).The returned advanix-naviflex rx biliary preloaded stent was analyzed.It was observed that the pull wire, the guide catheter and the push catheter were severely bent/kink and the push catheter suture hole was torn.The stent returned loaded in the delivery system.The pull wire was pulled out beyond its returned point.The pull wire and guide catheter was detached from the cannula joint point due to the condition of the device the functional test was not performed.No other issues with the device were noted.The reported event was not confirmed.Based on the provided and collected information, it is most likely that procedural and anatomical factors encountered during the procedure could have affected the overall performance of the device and its integrity.The kinks in the pull wire and push catheter could be caused when they tried to insert the unit into the scope.Additionally many attempts in order to release the stent impacted the guide catheter, this lead to a kink and due to this, it got detached from the pull wire and the cannula joint point, also the push catheter suture hole was torn, all these damages affecting the overall performance of the device.The investigation concluded that adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed in the biliary.The exact date of the procedure was not reported.According to the complainant, during the procedure, when the physician attempted to deploy the stent, the guidewire was stuck and the stent failed to deploy.The device was replaced and the procedure was completed with another advanix biliary stent.No patient complications were reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of guide catheter detached/separated.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11298592
Report Number3005099803-2021-00406
Device Sequence Number17392744
Product Code FGE
UDI-Device Identifier08714729787310
UDI-Public08714729787310
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2022
Device Model NumberM00534220
Device Catalogue Number3422
Device Lot Number0026134229
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2021
Initial Report FDA Received Date02/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1